British Skin Foundation - Rosacea

Moderator: talkhealth

Rosacea & Coming off the pill

Postby Catherine247 on Wed Apr 12, 2017 8:04 am

Hello, I'm a 36 year old female. I've had rosacea for a number of years and was first diagnosed when taking the contraceptive pill. I came off the pill last autumn and my skin has changed quite a bit since. I still have the redness (although am less prone to the more flareups I used to get) but now have an increased number of spots in the same area too (mainly cheeks and some on my chin). Is there anything I can do to prevent this? I have one cheek which is definitely redder and more spot prone than the other. I'm not sure whether this is hormonal? I don't feel I'm really doing anything which aggravates it further but nothing is really improving it either.
Catherine247
 
Posts: 3
Joined: Wed Apr 12, 2017 7:57 am

Re: Rosacea & Coming off the pill

Postby Dr Emma Wedgeworth on Thu Apr 13, 2017 10:51 am

Hi Catherine,

Thanks very much for your post.

As I'm sure you know, there is still quite a bit about rosacea that we don't fully understand and I think the hormonal influences on the condition is still an area of uncertainty. However, I definitely think that some women will find a change in their rosacea with hormonal fluctuations.

Listening to your story, I did wonder whether you might have an overlap between acne and rosacea, which I see a lot. This may explain the increase in spots, particularly around the chin, when coming off the OCP. This makes your skin more susceptible to hormonal changes in your body.

I think it is less likely to be a problem with your hormones per se, but more a problem with the sensitivity of your skin to your hormones, if that makes sense. However, if you find your periods are very irregular or troublesome, you should have your hormones checked.

There are lots of things you can do to improve your skin. I would start with a good skin care regime, avoiding harsh alcohol based toners or cleansers ,but equally avoiding pore blocking ingredients such as oils. Optimise your diet (avoid high GI foods) and keep healthy with no smoking and minimal alcohol If there is no improvement, there are a number of different medical creams that can be helpful, so definitely worth seeing your GP.

I hope that helps!
Best wishes
Dr Emma
Dr Emma Wedgeworth
Consultant Dermatologist & BSF spokesperson

http://www.talkhealthpartnership.com/online_clinics/experts/dr_emma_wedgeworth.php
User avatar
Dr Emma Wedgeworth
 
Posts: 117
Joined: Mon Jan 16, 2017 11:26 am

Who is online
Users browsing this forum: No registered users and 0 guests

cron